# SDR 96ZZZX5717

- Difficulty date: October 2, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N88EY
- Make and model: Mooney M20J
- Aircraft serial: 243128
- System (JASC): 5522 · Elevator, Plate/Skin
- Part: Elevator
- Part number: 430026002
- Condition: Loose Skin
- Location: Rt Elev
- Part time: 925 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

BOTH ELEVATORS ON THIS 1989 AIRCRAFT WITH ONLY 925 HRS HAVE LOOSE SKINS.  THE RT ELEVATOR TOP SKIN IS LOOSE AT THE ROW OF RIVETS ALONG THE SPAR; THE LT ELEVATOR IS THE SAME EXCEPT THE BOTTOM SKIN IS LOOSE.  THE BALANCE WEIGHTS AT THE ELEVATOR TIPS CAN BE FLEXED UP AND DOWN AT LEAST AN INCH IN EACH DIRECTION.  SUBMITTER STATES THE ELEVATORS HAVE LOST ALL RIGIDITY WHICH COULD EASILY CONTRIBUTE TO OR PRECIPITATE A FLUTTER.  NO APPARENT CAUSE CAN BE DETERMINED.
